Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 3, NWS Louisville, KY

March 1, 2017Nicholas County, Robertson County, Kentucky

NWS Louisville, KY issued this river flood warning at Mar 1, 2017, 9:17 AM EST for Nicholas County, Robertson County, Kentucky. It took effect at Mar 1, 2017, 12:15 PM EST. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Mar 1, 2017, 9:17 AM EST (14:17 UTC)
In effect from
Mar 1, 2017, 12:15 PM EST
Expired
Mar 4, 2017, 3:00 PM EST
In force
3 days
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Nicholas County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Blue Licks Spring (BLSK2).

Action stage
23 ft
Minor stage
25 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

878 
WGUS43 KLMK 011417
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
917 AM EST WED MAR 1 2017

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Licking River at Blue Licks Spring

affecting the following counties in Kentucky...Nicholas...Robertson.

.Up to 3 inches of rain over the last 12 hours will cause the river to rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-020317-
/O.NEW.KLMK.FL.W.0003.170301T1715Z-170304T2000Z/
/BLSK2.1.ER.170301T1715Z.170302T0600Z.170304T1400Z.NO/
917 AM EST WED MAR 1 2017

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Licking River at Blue Licks Spring.
* until Saturday afternoon.
* At  9:00 AM Wednesday the stage was 23.7 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 28.5 feet by after midnight Thursday. The river will 
  fall below flood stage by late Saturday morning.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 28.2  
  feet on Sep 25 2006.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$

CMC
2 follow-up statements
876 
WGUS83 KLMK 020310
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1010 PM EST WED MAR 1 2017

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring 
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-021510-
/O.EXT.KLMK.FL.W.0003.000000T0000Z-170303T0228Z/
/BLSK2.1.ER.170301T1609Z.170302T0600Z.170302T2028Z.NO/
1010 PM EST WED MAR 1 2017

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until Thursday evening.
* At  9:00 PM Wednesday the stage was 27.2 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.5 feet  
  after midnight Thursday. The river will fall below flood stage 
  Thursday afternoon.
* Flood History...This crest compares to a previous crest of 27.5  
  feet on Sep 20 2004.

&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$
RL
241 
WGUS83 KLMK 021512
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1012 AM EST THU MAR 2 2017

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring
  Elkhorn Creek Near Peaks Mill
 
affecting the following counties in Kentucky...Franklin...Nicholas...
Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.This will be the last statement for this event.

&&

KYC181-201-021542-
/O.CAN.KLMK.FL.W.0003.000000T0000Z-170302T1512Z/
/BLSK2.1.ER.170301T1609Z.170302T0215Z.170302T1128Z.NO/
1012 AM EST THU MAR 2 2017

The Flood Warning is cancelled for
  the Licking River at Blue Licks Spring.
* At 10:00 AM Thursday the stage was 23.9 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at  6:28 AM Thursday.
* Forecast...The river will continue to fall to 19.8 feet by Friday 
  morning.


&&

LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
      3847 8417 3828 8387             

$$

KYC073-021542-
/O.CAN.KLMK.FL.W.0005.000000T0000Z-170302T1512Z/
/PKMK2.1.ER.170301T1558Z.170302T0215Z.170302T1318Z.NO/
1012 AM EST THU MAR 2 2017

The Flood Warning is cancelled for
  the Elkhorn Creek Near Peaks Mill.
* At  9:15 AM Thursday the stage was 9.7 feet. 
* Flood stage is 10.0 feet.
* Fell below flood stage at  8:18 AM Thursday.
* Forecast...The river will continue to fall to 6.9 feet by Friday 
  morning.


&&

LAT...LON 3835 8479 3834 8486 3820 8484 3820 8476


$$

kdw

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 1, 6:26 AM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 1, 6:26 AM EST, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
626 AM EST Wed Mar 1 2017

...Updated Aviation Discussion...

.Forecast Update...
Issued at 620 AM EST Wed Mar 1 2017

Two squall lines will push rapidly through the area this morning,
and have prompted Tornado Watch 53 through 16Z. NE-SW oriented
squall line dropping in from Indiana is showing quite a few
rotational couplets in addition to SVR wind gusts, so that will be a
dual threat across southern Indiana and north-central Kentucky. The
north-south oriented section of the line is just this side of the
Mississippi and will move very quickly eastward across Kentucky.
This line likely packs the more widespread damaging wind threat.
Leading-line convection could actually push well into eastern
Kentucky by 15-16Z.

&&

.Short Term...(This afternoon through Thursday evening)
Issued at 309 AM EST Wed Mar 1 2017

...SEVERE WEATHER THREAT WILL CONTINUE INTO THIS AFTERNOON...

Nocturnal severe weather continues across parts of central Kentucky,
with the Tornado Watch now expanded into the Bluegrass region.
Expect these clusters of storms to push through and exit close to
the scheduled 10Z watch expiration, with all modes of severe weather
still on the table.

Squall line associated with the actual cold front extends from near
Fort Wayne to Terre Haute to St Louis, and will continue to push
south and east through the morning. Southern Indiana will be back
under the gun shortly before daybreak, with the line pushing into
Kentucky by mid-morning. Main threat will be damaging winds, but
there have been plenty of marginal hail reports upstream and we
can't rule out a brief meso-vortex tornado along the line.

Will clear from NW to SE during the first half of the afternoon,
after which temperatures will drop rapidly through through the 50s
by evening with gusty west winds peaking around 30-35 mph. Gusts to
40 mph aren't out of the question, but will handle the question of
any advisories once we get through most of the SVR threat. Dry high
pressure will settle over the Southern Plains tonight and Thursday,
with tranquil weather and seasonal temps across the Ohio Valley.

&&

.Long Term...(After midnight Thursday night through Tuesday)
Issued at 305 AM EST Wed Mar 1 2017

Expect a cool end to the work week as a Clipper scoots past to our
north Thu night/Fri morning. Will carry slight chance POPS generally
north of I-64, and it'll be cold enough to mix in a few snowflakes,
but precip too light and surface temps too warm for any significant
impacts. Temps will run solidly below normal on Friday, and Sat
morning will be the coldest as a 1036mb high settles over Kentucky.

Warming trend begins during the day on Sat as upper ridging builds
from the SW, resulting in a mild and dry weekend. Next storm system
approaches early next week, with SW flow deepening on Monday and
POPs ramping up. For now will limit the high POPs to Mon night where
model agreement is best, but if the GFS wins out that could be
extended or even delayed into Tue. Confidence is high that temps
will be unseasonably warm early next week.

&&

.Aviation...(12Z TAF Issuance)
Issued at 615 AM EST Wed Mar 1 2017

Fast moving squall line will push through the terminals by mid/late
morning. Tried to time out the best hour or two for wind gusts up to
35-40 kt, which may even be conservative for BWG where the squall
line will be oriented more north-south.

Once the storms push through, expect very gusty west winds through
the afternoon. This wind direction is problematic because it is
perpendicular to the long runways at SDF, and also the main runway
at LEX. At the very least could be some bumpy approaches, and/or SDF
switching to the crossing runway.

Winds subside and skies clear this evening as high pressure settles
into the Southern Plains.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
     INZ076>079-083-084-089>092.

KY...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
     KYZ023>043-045>049-053>057.

&&

Update...RAS
Short Term...RAS
Long Term...RAS
Aviation...RAS
Hazardous weather outlook, Mar 1, 6:17 AM EST, 3 hours before
Hazardous Weather Outlook
National Weather Service Louisville KY
617 AM EST Wed Mar 1 2017

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-021130-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, and Richmond
617 AM EST Wed Mar 1 2017 /517 AM CST Wed Mar 1 2017/

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS
AFTERNOON...
...TORNADO WATCH 53 IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS
MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms are possible this morning as a squall line moves
through the Ohio Valley. The main threat will be damaging winds, but
hail or a brief tornado cannot be ruled out.

In addition, flash flooding will be possible and a Flash Flood Watch
is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather or flooding today.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ061>067-070>078-081-082-021130-
Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
617 AM EST Wed Mar 1 2017 /517 AM CST Wed Mar 1 2017/

...TORNADO WATCH 53 IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS
MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms are possible this morning as a squall line
pushes through the region. The main threat will be damaging winds,
but large hail or a brief tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather today.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

RAS

In the hours before

Local storm report, Mar 1, 8:59 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     TSTM WND DMG     2 NE BOWLING GREEN      36.99N 86.42W
03/01/2017                   WARREN             KY   BROADCAST MEDIA

            MULTIPLE STRUCTURES DAMAGED ON CEMETERY
            ROAD.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 1, 9:00 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
900 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0821 AM     TSTM WND DMG     OAKLAND                 37.04N 86.25W
03/01/2017                   WARREN             KY   PUBLIC

            MULTIPLE STRUCTURES DAMAGED.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 1, 9:04 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
904 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     1 N CLAYPOOL            36.91N 86.25W
03/01/2017                   WARREN             KY   PUBLIC

            TREES DOWN, HOUSES DAMAGED ON JACK JOHNSON
            ROAD.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 1, 9:07 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND DMG     4 NNW LEXINGTON         38.10N 84.48W
03/01/2017                   FAYETTE            KY   COUNTY OFFICIAL

            OUTBUILDINGS BELONGING TO THE UNIVERSITY OF
            KENTUCKY WERE DAMAGED AT NEWTOWN PIKE AND
            INTERSTATE 75.

&&

MRC
Local storm report, Mar 1, 9:08 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     TSTM WND DMG     1 SW THREE FORKS        36.94N 86.21W
03/01/2017                   WARREN             KY   PUBLIC

            MULTIPLE STRUCTURES DAMGED NEAR 292
            MARTINSVILLE RD.

&&

NWS LOUISVILLE KY
IRIS SYSTEM
Local storm report, Mar 1, 9:12 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EST WED MAR 1 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     TSTM WND GST     2 WNW OXFORD            38.28N 84.57W
03/01/2017  M62 MPH          SCOTT              KY   AMATEUR RADIO

            .

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:22 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio23 min
Mar 1, 1:32 AM ESTTornado WarningLMKButler28 min
Mar 1, 1:49 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio41 min
Mar 1, 1:59 AM ESTSevere Thunderstorm WarningLMKButler, Edmonson, Warren20 min
Mar 1, 2:02 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin43 min
Mar 1, 2:17 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Marion, Nelson, Washington28 min
Mar 1, 2:25 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade35 min
Mar 1, 2:41 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson49 min
Mar 1, 3:01 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Mar 1, 3:10 AM ESTSevere Thunderstorm WarningLMKAnderson, Bullitt, Franklin, Henry, Nelson, Oldham and 2 more35 min
Mar 1, 3:26 AM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Harrison, Nicholas, Scott, Woodford34 min
Mar 1, 3:34 AM ESTSpecial Weather StatementLMKBullitt, Jefferson26 min
Mar 1, 3:35 AM ESTAreal Flood AdvisoryLMKBullitt, Jefferson115 min
Mar 1, 3:41 AM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford34 min
Mar 1, 4:11 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Nicholas34 min
Mar 1, 4:31 AM ESTSpecial Weather StatementLMKFranklin, Harrison, Scott29 min
Mar 1, 5:08 AM ESTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas22 min
Mar 1, 5:57 AM ESTSevere Thunderstorm WarningLMKMeade33 min
Mar 1, 6:15 AM ESTSpecial Weather StatementLMKBreckinridge, Hancock, Meade30 min
Mar 1, 6:22 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Henry, Jefferson, Meade, Oldham and 2 more23 min
Mar 1, 6:32 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Meade and 1 more43 min
Mar 1, 6:41 AM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby34 min
Mar 1, 6:46 AM ESTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Hancock, Hardin, Henry, Jefferson and 4 more3 hr
Mar 1, 6:46 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Larue, Meade, Nelson and 3 more44 min
Mar 1, 7:00 AM ESTTornado WarningLMKSpencer15 min
Mar 1, 7:08 AM ESTSevere Thunderstorm WarningLMKBarren, Breckinridge, Butler, Edmonson, Grayson, Green and 7 more37 min
Mar 1, 7:16 AM ESTSpecial Weather StatementLMKFayette, Franklin, Jessamine, Woodford29 min
Mar 1, 7:17 AM ESTSevere Thunderstorm WarningLMKBourbon, Franklin, Harrison, Nicholas, Scott43 min
Mar 1, 7:18 AM ESTFlash Flood WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio3 hr
Mar 1, 7:20 AM ESTSevere Thunderstorm WarningLMKAnderson, Boyle, Jessamine, Marion, Mercer, Nelson and 4 more40 min
Mar 1, 7:28 AM ESTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Jessamine, Madison and 2 more47 min
Mar 1, 7:29 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Logan, Metcalfe and 3 more46 min
Mar 1, 7:41 AM ESTSevere Thunderstorm WarningLMKAdair, Barren, Butler, Edmonson, Grayson, Green and 9 more34 min
Mar 1, 7:50 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Marion and 4 more25 min
Mar 1, 7:53 AM ESTAreal Flood AdvisoryLMKAnderson, Fayette, Jessamine, Madison, Mercer, Scott and 1 more2 hr
Mar 1, 8:04 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison41 min
Mar 1, 8:05 AM ESTAreal Flood AdvisoryLMKTrimble3 hr
Mar 1, 8:09 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Edmonson and 6 more36 min
Mar 1, 8:14 AM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison31 min
Mar 1, 8:39 AM ESTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Clinton, Cumberland and 5 more51 min
Mar 1, 9:21 AM ESTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell24 min

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.